Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Cheyenne, WY

September 11, 2007

NWS Cheyenne, WY issued this red flag warning at Sep 11, 2007, 8:23 PM MDT. It took effect at Sep 12, 2007, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 11, 2007, 8:23 PM MDT (02:23 UTC)
In effect from
Sep 12, 2007, 12:00 PM MDT
Expired
Sep 12, 2007, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 120223
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
823 PM MDT TUE SEP 11 2007

...DRY AND WINDY ACROSS THE FIRE WEATHER DISTRICT WEDNESDAY...

.TEMPERATURES WILL WARM UNDER SUNNY SKIES ON WEDNESDAY WITH A
VERY DRY AIRMASS IN PLACE. RELATIVE HUMIDITY VALUES WILL FALL
THROUGH THE TEENS IN MOST LOCATIONS. AT THE SAME TIME...WINDS
WILL INCREASE AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH
THE AREA WEDNESDAY EVENING. THIS WILL PRODUCE RED FLAG CONDITIONS
IN AREAS WITH DRY FUELS.

WYZ291>294-121200-
/O.UPG.KCYS.FW.A.0005.070912T1800Z-070913T0000Z/
/O.NEW.KCYS.FW.W.0006.070912T1800Z-070913T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
823 PM MDT TUE SEP 11 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITIES WILL DROP TO THE LOW TEENS AND MAYBE EVEN SINGLE
DIGITS ACROSS SOUTHEAST WYOMING WEDNESDAY AFTERNOON. WINDS WILL
ALSO BECOME BREEZY OUT OF THE WEST AT 15 TO 20 MPH WITH GUSTS TO
30 MPH. FUELS ARE CRITICALLY DRY ACROSS LOWER ELEVATIONS OF CARBON
COUNTY...THE NORTHERN LARAMIE RANGE...LARAMIE VALLEY...AND
CONVERSE AND NIOBRARA COUNTIES. THE COMBINATION WILL CREATE
CRITICAL RED FLAG CONDITIONS WEDNESDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HAHN
3 follow-up statements
000 
WWUS85 KCYS 121124
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
524 AM MDT WED SEP 12 2007

...DRY AND WINDY ACROSS THE FIRE WEATHER DISTRICT THIS AFTERNOON
AND EARLY EVENING...

.TEMPERATURES WILL WARM UNDER SUNNY SKIES TODAY WITH A VERY DRY
AIRMASS IN PLACE. RELATIVE HUMIDITY VALUES WILL FALL THROUGH THE
TEENS IN MOST LOCATIONS. AT THE SAME TIME...WINDS WILL INCREASE
AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH THE AREA
LATE TONIGHT. THIS WILL PRODUCE RED FLAG CONDITIONS THIS AFTERNOON 
IN AREAS WITH DRY FUELS.

WYZ291>294-121930-
/O.CON.KCYS.FW.W.0006.070912T1800Z-070913T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
524 AM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

RELATIVE HUMIDITIES WILL DROP TO THE LOW TEENS AND MAYBE EVEN
SINGLE DIGITS ACROSS SOUTHEAST WYOMING THIS AFTERNOON. WINDS WILL
ALSO BECOME BREEZY OUT OF THE WEST AT 15 TO 20 MPH WITH GUSTS UP TO
30 MPH. FUELS ARE CRITICALLY DRY ACROSS LOWER ELEVATIONS OF CARBON
COUNTY...THE NORTHERN LARAMIE RANGE...LARAMIE VALLEY... AND
CONVERSE AND NIOBRARA COUNTIES. THE COMBINATION WILL CREATE
RED FLAG CONDITIONS THIS AFTERNOON AND EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
KMD
000 
WWUS85 KCYS 121910
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
110 PM MDT WED SEP 12 2007

WYZ291>294-130200-
/O.CON.KCYS.FW.W.0006.000000T0000Z-070913T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
110 PM MDT WED SEP 12 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITIES WILL REMAIN IN THE 7 TO 15 PERCENT RANGE THROUGH 
THIS AFTERNOON AS WEST WINDS OF 15 TO 25 MPH WITH SOME GUSTS UP TO 
30 MPH CONTINUE TO BLOW.

FUELS ARE CRITICALLY DRY ACROSS MUCH OF SOUTH CENTRAL AND EAST 
CENTRAL WYOMING.  THE COMBINATION OF WARM TEMPERATURES...GUSTY WINDS 
AND LOW RELATIVE HUMIDITIES WILL CREATE EXPLOSIVE FIRE GROWTH 
POTENTIAL THIS AFTERNOON INTO EARLY THIS EVENING.

$$
000 
WWUS85 KCYS 130143
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
743 PM MDT WED SEP 12 2007


WYZ291>294-130245-
/O.EXP.KCYS.FW.W.0006.000000T0000Z-070913T0200Z/
EAST-CENTRAL WYOMING. CONVERSE AND NIOBRARA COUNTIES-
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
743 PM MDT WED SEP 12 2007

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. 

ALTHOUGH SOME RELATIVE HUMIDITIES ACROSS SOUTHEAST WYOMING REMAIN
BELOW CRITICAL THRESHOLDS...THE WEST WINDS HAVE DECREASED
SIGNIFICANTLY OVER THE PAST FEW HOURS. THEREFORE...THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT.

$$

HAHN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 11, 2:45 PM MDT, 5 hours 38 minutes earlier.

Area forecast discussion, Sep 11, 2:45 PM MDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
245 PM MDT TUE SEP 11 2007

.SHORT TERM...THROUGH THURSDAY...INCREASING VELOCITY WITHIN ZONAL
FLOW ALOFT WILL AUGMENT A PRESSURE GRADIENT FROM LEE TROUGH
DEVELOPMENT OVERNIGHT TO CREATE BREEZY TO WINDY CONDITIONS ON
WEDNESDAY.  VAPOR IMAGE AND MODEL OUTPUT PLACES A VERY DRY AIRMASS
ACROSS THE FORECAST AREA.  THIS WILL LEAD TO FIRE DANGER EXPLAINED
BELOW.  OUTSIDE OF FIRE WEATHER CONCERNS...THE WEATHER WILL BE
BENIGN AND QUITE PLEASANT IN MOST PLACES THROUGH TOMORROW.
TEMPERATURES WILL REBOUND NICELY FROM THE WEEKEND FROPA...WITH CLEAR
SKIES AND NO CHANCE OF PRECIP THROUGH WEDNESDAY.  A RATHER STRONG
COLD FRONT WILL APPROACH LATER IN THE DAY WEDNESDAY WHICH WILL
SUSTAIN THE WINDS...BUT WILL ALSO KNOCK HIGH TEMPS DOWN AT LEAST TEN
DEGREES GOING INTO THURSDAY.  NAM IS STUBBORN WITH ITS CHANCE OF
PRECIP...WHILE THE GFS REMAINS BONE DRY AT THE SURFACE.  WILL
MAINTAIN THE CURRENT ZERO POPS ACROSS MOST OF THE AREA GIVEN THE DRY
AIR IN PLACE.  NORTHERN ZONES MAY SEE A SLIGHT CHANCE OF A SHOWER
NEAR/BEHIND FROPA...SO POPS WARRANTED THERE.

SOWKO

.LONG TERM...THU NIGHT THRU TUE...GOING WITH GFS SOLUTION THRU FRI
NGT AS NAM SOLUTION CONTINUES TO BE AN OUTLIER WHEN COMPARED TO
OTHER MODELS.  FRI TO STILL BE ON THE COOL SIDE...WITH PERHAPS A FEW
SHOWERS AROUND IN UPSLOPE AREAS.  UPPER RIDGE THEN REBUILDS OVER THE
REGION FOR THE WEEKEND WITH WARMER TEMPS RETURNING.  06Z GFS KEYED
IN ON SOME MSTR AND AN UPPER LEVEL FTR FOR PCPN SUN AFTN/NIGHT...BUT
12Z GFS TENDS TO WAIT UNTIL MON AFTN/NIGHT FOR BETTER CHCS OF PCPN.
HAVE CONTINUED WITH SOME LOW GRADE LATE DAY POPS THRU THIS PD TO
ACCOUNT FOR UNCERTAINTY.  BY NEXT TUE...LARGE UPPER TROF SETTING UP
OVER W COAST REGION...WITH RATHER WARM SW FLOW ALOFT AHEAD OF FTR
OVER THE AREA.  OTHER MODELS IN GENERAL AGREEMENT WITH GFS ON BIG
PICTURE.

&&

.AVIATION...VFR CONDITIONS EXPECTED THROUGH WED NIGHT.

&&

.FIRE WEATHER...WINDS WILL INCREASE WEDNESDAY MORNING AS THE UPPER
FLOW INCREASES AND GRADIENTS TIGHTEN AHEAD OF THE APPROACHING FROPA
SLATED FOR WEDNESDAY EVENING.  IMPRESSIVE THERMAL LEE TROUGH WILL
ENHANCE THE WINDS TOO.  GIVEN DRY AIR MASS...RHS WILL DEFINITELY
FALL TO CRITICAL VALUES UNDER BRIGHT SUNSHINE ACROSS MOST OF THE
FIRE WEATHER DISTRICT.  RMACC HAS LISTED FUELS AS CRITICAL IN THE
WESTERN ZONES...SO HAVE HOISTED A FIRE WEATHER WATCH THERE FOR
TOMORROW AFTERNOON.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WX WATCH   WED NOON TO 6 PM   ZONES 291>294.
NE...NONE.

&&
Hazardous weather outlook, Sep 11, 11:47 AM MDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1147 AM MDT TUE SEP 11 2007

NEZ001>003-019>021-054-055-WYZ059-060-067>070-121100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1147 AM MDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>066-121100-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1147 AM MDT TUE SEP 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEST WINDS WILL GUST AS HIGH AS 30 MPH OVER AND TO THE WEST
OF THE LARAMIE RANGE WEDNESDAY AFTERNOON AND EVENING.
COMBINED WITH VERY WARM TEMPERATURES AND LOW RELATIVE
HUMIDITIES...THE THREAT FOR RAPID FIRE SPREAD WILL BE
INCREASED DURING THAT TIME.

A WIDELY SCATTERED COVERAGE OF LATE DAY THUNDERSTORMS WILL
BE OVER THE AREA ALONG AND WEST OF THE LARAMIE RANGE SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.